MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS KONECT RESILIA AORTIC VALVED CONDUIT; HEART-VALVE, NON-ALLOGRAFT TISSUE

EDWARDS LIFESCIENCES EDWARDS KONECT RESILIA AORTIC VALVED CONDUIT; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number 11060A
Medical Device Problem Code Nonstandard Device (1420)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/22/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The gelweave valsalva graft is made of woven polyester, which has been impregnated with gelatin.The gelatin serves in place of fibrin, which seals the polyester prosthesis during normal pre-clotting.If excess gelatin mass were to accumulate inside the graft, this could lead to embolization, resulting in a partial or total blockage of blood flow in an affected vessel.The severity of harm would depend upon the location of the emboli.Cerebral arteries were involved, stroke may occur or peripheral embolism to a 3-5mm blood vessel.The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.
 
Event or Problem Description
It was reported that a 29mm valved conduit had gel-like debris inside the graft after implant.Per rep the graft immersed in saline for 5 minutes.The graft did not dry out after immersing in saline prior to implant.The debris was seen by surgeon and removed using a sucker.The product was in the rep's inventory and kept in proper conditions.The surgical team could clearly scrape the debris off and were using the sucker tip to remove anything they could see.It was noticed on both parts of the graft.Per medical records the patient presented with ascending aortic aneurysm, aortic insufficiency, and underwent bentall procedure.The echo reviewed valve working normally.The patient was discharged home in good condition on pod #4.
 
Additional Manufacturer Narrative
Based on the information available, the complaint of gel-like debris is confirmed by product evaluation, however, a manufacturing non-conformance could not be confirmed as the returned fragment would have passed visual inspections during manufacturing.The device history record (dhr) was reviewed and showed that this device met all manufacturing and sterilization specifications for product release prior to distribution.No issues were identified that would have impacted this event.Edwards will continue to review and monitor all events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Additional Manufacturer Narrative
Customer report of gel-like debris was confirmed.Returned valsalva graft fragment had traces of blood residue and was approximately 5cm long in its as received un-stretched state.A clear, gel-like particulate approximately 3mm long was observed on the outer folds of the graft.No other visible inconsistencies were observed from returned graft.

Brand Name
EDWARDS KONECT RESILIA AORTIC VALVED CONDUIT
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer Contact
reginald santos
one edwards way
mailstop anton 6.1
irvine, CA 92614
9492502731
MDR Report Key15003324
Report Number2015691-2022-06751
Device Sequence Number13836532
Product Code LWR
UDI-Device Identifier00690103201406
UDI-Public(01)00690103201406(17)231013
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P150048
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number11060A
Device Catalogue Number11060A29
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2022
Supplement Date Received by Manufacturer08/15/2022
09/16/2022
Initial Report FDA Received Date07/13/2022
Supplement Report FDA Received Date09/09/2022
09/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age40 YR
Patient SexUnknown